MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; TAKA SUCTION TUBE

STERIS CORPORATION V. MUELLER; TAKA SUCTION TUBE
Model Number U-0552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via user facility medwatch report (mw5167953) that during a patient procedure their taka suction tube broke while in use, all pieces retrieved.No report of injury.
 
Additional Manufacturer Narrative
The chroma-line brand taka xl suction tube subject of the reported event is being returned for evaluation.Investigation of this event is currently in progress.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
Contrary to report 1527821-2025-00006-01, the taka suction tube was requested back for evaluation however, to date, the device has not been returned.Without the return or evaluation of the device, the cause of the reported event could not be determined.Following the reported event, steris performed in-service training with user facility personnel on the proper use and operation of the taka suction tube, specifically the importance of not bending or applying excessive force while in use.The instructions for use states, "avoid mechanical shock or overstressing the devices." "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." the device history record was reviewed and confirmed the lot was manufactured according to specifications; no abnormalities were noted.No additional issues have been reported.
 
Additional Manufacturer Narrative
The taka suction tube was returned to the supplier for evaluation.Evaluation results determined that excessive force was applied to the device.When the user applied excessive force at the connection of the tube and the handle, it caused the device to break as stated in the reported event.Steris performed in-service training with user facility personnel on the proper use and operation of the taka suction tube, specifically the importance of not bending or applying excessive force while in use.The instructions for use states, "avoid mechanical shock or overstressing the devices." "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." the device history record was reviewed and confirmed the lot was manufactured according to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
TAKA SUCTION TUBE
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key21954160
Report Number1527821-2025-00006
Device Sequence Number8554104
Product Code JOL
UDI-Device Identifier10885403138218
UDI-Public(01)10885403138218(10)K23XHE
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberU-0552
Device Catalogue NumberU0552
Device Lot Number(10)K23XHE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date09/22/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown